Epileptic medication leading to tooth disintegration?

My teeth seem to be 'falling' apart, large parts falling out to, for example, a packet of crisps, soft cheese, etc? The only reason for this, I can see is a build up of effects of my epilepsy medication over the years, although I have had epilepsy for over forty years? I have not changed my diet in nearly twenty years, [rather boring existence?] but these dramatic tooth decays have only really started about two years ago, large sections of teeth falling out, some seemingly perfectly healthy teeth, usually molars? I am sitting here now with about a third of the surface of a molar, that had had no dental work done on it in my sixty year lifespan.

2 Replies

oldestnewest
  • Hello Adlon57, I've just been alerted to your message. Have you been to see your dentist? Some antiepileptic drugs can cause dental issues, and people who take them are advised to be particularly vigilant about their dental care. However, what you're describing sounds very severe. It's been a while since you posted, and I hope that your dentist and GP have managed to get to the bottom of the problem. Feel free to join Epilepsy Research UK's forum and post your epilepsy-related comments there (www.healthunlocked.com/epilepsyresearchuk). All the best, ERUK_RI

  • I am afraid there is some misunderstanding here? I have had epilepsy for over 45 years, I am 59 years of age, it is the side effects of the medication Epilim, that seems to be radically affecting the enamel of my teeth. I have been right through the various ranges of epilepsy medication, having had over 400 seizures in that time. Epilim seems to be the only one that affects me in this way? I do not think it is anything to do with my diet?